We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Hi don’t know where to start as was diagnosed with thyroid cancer just before xmas and had both thyroids taken out on jan 9th was devastating news as can imagine was due to have radiation treatment on 28th April but due to virus now put back, just getting very tired very quickly even my tablets dont seem to be working. Not sure reason why anyone with same problems
Hey there Devon21
Welcome to the forum, though I'm sorry you need to be here!
I guess start wherever you need to start, say what you need to say, and ask whatever you want to ask. That's what we're here for, to help however we can be it information, support, or just a place to go AHHHHHHHH!
Just a note, you only have/had one thyroid. So they took out both halves, rather than two organs. Hope that makes sense.
Regarding your thyroxine, how and when are you taking them? You should be waking up and taking them with some tepid water, then waiting a minimum of 30 mins, better if it can be 60 mins, before you take any other medication, food, or drink. So no cups of tea or coffee, no toast or cereal or yoghurt for at least 30 mins. If you're taking calcium, then you need to take that 4 hours after your thyroxine, and if you're taking iron then you need to take that 6 hours after your thyroxine. Same goes if you're taking multivitamins that contain calcium or iron.
Are you doing that? Also, the week of the 5th of March, or around then, did you have any blood tests done to check your thyroid levels?
I have no medical training, everything I post is an opinion or educated guess. It is not medical advice.
Hi thanks for reply yeah had both thyroid taken out had 4 cm tumour on one so decided to take other out didn’t no bout best time to take my thyroxine will do in future just lately being feeling very tired so unsure if on right amount doctor’s calling me later.My treatment been put back till may time which is bit worrisome had blood tests and showed levels bit low
Yeh, the reason I mentioned about how you're supposed to take it is because it's a very temperamental drug. If you don't take it exactly as I said above, then you probably won't absorb it properly. So you might be on the right dose, but because you've not been taking it right then you might not have been absorbing it properly. Which is why you're feeling tired. As you say, you had a blood test and it showed low levels, which is because you've not been taking it right. So that will have continued, and you'll have continued to drop into hypothyroidism.
So when the doctor calls you, make sure and tell them that you've been taking it incorrectly so that they don't change your dose just based off you feeling tired. Ideally, you should continue on the current dose for 8 weeks, taking it properly, and then re-examine how you're feeling and ideally you should have a blood test at this point to see where your levels are. Only after 8 weeks of taking a dose properly, will your body adjust and everything balance out to the new dose. And remember, a GP shouldn't ever change your dose without first consulting your specialist, because GPs generally don't know about TSH suppression. And it should never be changed off how you are feeling and should always be done after results of a blood test are looked at.
And yes, your ops are quite usual. First having HALF of your thyroid out then them having to go back in to take the other HALF out. So that your one thyroid has been completely removed.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: